Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 3, 2012, 5:09 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 3, 2012, 6:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 44 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:17 PM EDT | TSTM WND DMG | 5 Se Stockbridge, MI | LARGE TREE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS53 KDTX 032109
SVRDTX
MIC093-161-032215-
/O.NEW.KDTX.SV.W.0071.120703T2109Z-120703T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 615 PM EDT
* AT 508 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOCKBRIDGE...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LYNDON TOWNSHIP AND UNADILLA AROUND 515 PM EDT.
PINCKNEY STATE RECREATION AREA AND HELL AROUND 520 PM EDT.
PINCKNEY AROUND 525 PM EDT.
HUDSON MILLS METROPARK AND HUDSON MILLS AROUND 530 PM EDT.
DEXTER AROUND 535 PM EDT.
DELHI MILLS AROUND 540 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DIXBORO... WHITMORE LAKE... SALEM...
PINCKNEY... HAMBURG... GREGORY...
DEXTER... CHELSEA... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4248 8415 4248 8367 4243 8366 4243 8355
4226 8354 4229 8414
TIME...MOT...LOC 2110Z 289DEG 29KT 4241 8412
WIND...HAIL 60MPH 1.00IN
$$
JVC3 follow-up statements
041
WWUS53 KDTX 032140
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
540 PM EDT TUE JUL 3 2012
MIC093-161-032215-
/O.CON.KDTX.SV.W.0071.000000T0000Z-120703T2215Z/
LIVINGSTON MI-WASHTENAW MI-
540 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHTENAW AND SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 615 PM EDT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DEXTER...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DIXBORO AROUND 550 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DIXBORO... WHITMORE LAKE... SALEM...
PINCKNEY... HAMBURG... DEXTER...
ANN ARBOR...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4248 8398 4248 8367 4243 8366 4243 8355
4226 8354 4228 8398
TIME...MOT...LOC 2141Z 290DEG 29KT 4235 8377
WIND...HAIL 60MPH 1.00IN
$$
JVC292
WWUS53 KDTX 032204
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
604 PM EDT TUE JUL 3 2012
MIC093-032214-
/O.CAN.KDTX.SV.W.0071.000000T0000Z-120703T2215Z/
LIVINGSTON MI-
604 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4242 8390 4243 8386 4243 8355 4227 8354
4226 8355 4228 8391
TIME...MOT...LOC 2204Z 288DEG 22KT 4239 8383
$$
MIC161-032215-
/O.CON.KDTX.SV.W.0071.000000T0000Z-120703T2215Z/
WASHTENAW MI-
604 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHTENAW COUNTY UNTIL 615 PM EDT...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DEXTER...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DELHI MILLS AROUND 610 PM EDT.
BARTON HILLS AND DIXBORO AROUND 615 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DIXBORO... SALEM... DEXTER...
ANN ARBOR...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4242 8390 4243 8386 4243 8355 4227 8354
4226 8355 4228 8391
TIME...MOT...LOC 2204Z 288DEG 22KT 4239 8383
WIND...HAIL 60MPH 1.00IN
$$
JVC084
WWUS53 KDTX 032214
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
614 PM EDT TUE JUL 3 2012
MIC161-032224-
/O.EXP.KDTX.SV.W.0071.000000T0000Z-120703T2215Z/
WASHTENAW MI-
614 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHTENAW COUNTY
WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4242 8390 4243 8386 4243 8355 4227 8354
4226 8355 4228 8391
TIME...MOT...LOC 2214Z 288DEG 22KT 4237 8375
$$
JVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:32 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 3, 3:32 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
332 PM EDT TUE JUL 3 2012
.SHORT TERM...THIS EVENING AND TONIGHT
THE MAIN CONCERN FOR THIS FORECAST PACKAGE IS THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. SE MI IS
LOCATED WITHIN THE WARM SECTOR OF THE LOW PRESSURE SYSTEM LOCATED
OVER EASTERN ONTARIO. THE COLD FRONT IS CURRENTLY DRAPED ACROSS LAKE
SUPERIOR AND MN AND WILL ONLY SLOWLY DRIFT SOUTHWARD AS IT GETS
STRUNG OUT EAST/WEST...STALLING ACROSS NORTHERN LOWER MI OVERNIGHT.
THIS WILL ALLOW THE WARM MOIST AIR TO KEEP RESIDENCY OVER SE MI
THROUGH THE OVERNIGHT WITH SFC DEWPOINTS PUSHING 70 DEGREES AND AN
AIRMASS RICH IN THETA E. MODEL ARE INDICATING CAPE VALUES RANGING
FROM 2000-3000 J/KG WITH MORE THEN ADEQUATE LAPSE RATES IN THE LOW
AND MID LEVELS THROUGH THE OVERNIGHT AS WELL. EFFECTIVE BULK SHEAR
WILL DECLINE SLIGHTLY BUT WILL STILL REMAIN FAVORABLE AT 20-30
KNOTS. IT APPEARS THOUGH THAT WE HAVE BECOME CAPPED AS WE ENTERED
DEEPER WITHIN THE WARM SECTOR. THE CONVECTION EARLIER TODAY WAS TIED
CLOSELY TO THE LEADING EDGE OF THE THETA E RIDGE AND A MID LEVEL
SHORTWAVE THAT HAS SINCE EXITED THE AREA AND WEAKENED. THE BUILDING
CAP AND SUBSIDENCE IN THE WAKE OF THE WAVE SHOULD MAKE IT DIFFICULT
FOR CONVECTION TO FIRE THIS EVENING. CONFIDENCE IS DROPPING THAT WE
WILL SEE MANY STORMS OVERNIGHT...YET ALONE SEVERE STORMS...BUT
CONTINUED WITH LOW CHANCE POPS TO GIVE THE LLJ A CHANCE TO AIDE IN
SOME DEVELOPMENT LATER ON. LOW TEMPS WILL STAY ELEVATED IN THE LOW
70S OVERNIGHT AS WAA SETS UP WITH SW FLOW AND MID LEVEL RIDGING
AMPLIFYING OVER THE CENTRAL PLAINS BUILDING TOWARD THE GREAT LAKES.
&&
.LONG TERM...WEDNESDAY THROUGH MONDAY
TYPICAL WARM SEASON FORECAST CONCERNS DOMINATE THE EARLY PERIODS OF
THIS FORECAST ISSUANCE...NAMELY DANGEROUS HEAT POTENTIAL AND
THUNDERSTORM CHANCES FROM INDEPENDENCE DAY THROUGH FRIDAY. IN SHORT,
HIGH TEMPERATURES WILL HAVE THE POTENTIAL TO ACHIEVE MID 90S FOR
NEARLY EVERYONE EACH DAY THROUGH FRIDAY, WITH UNCERTAINTIES
REGARDING CONVECTION TRANSLATING DIRECTLY INTO UNCERTAINTIES IN THE
OFFICIAL TEMPERATURE FORECAST.
FOR TOMORROW, A SHORTWAVE AND ASSOCIATED SURFACE LOW TRACKING ACROSS
SOUTHERN TIP OF THE HUDSON BAY WILL FORCE A POORLY DEFINED SURFACE
BOUNDARY SOUTHWARD THROUGH LOWER MICHIGAN DURING THE MORNING HOURS.
THIS WILL PROVIDE A FOCUS FOR LATE MORNING OR EARLY AFTERNOON
CONVECTIVE DEVELOPMENT AS CONVECTIVELY INDUCED/ENHANCED MID LEVEL
SHORTWAVES PROPAGATE OVERHEAD. A HEALTHY MID LEVEL CAP CHARACTERIZED
BY H7 TEMPERATURES WELL IN EXCESS OF 10C WILL ROTATE INTO THE AREA
OVER THE COURSE OF THE DAY, SHUTTING OFF CHANCES FROM NW TO SE
BETWEEN 18Z-00Z. A HAIL/WIND THREAT WILL ACCOMPANY ANY THUNDERSTORMS
THAT DEVELOP EARLY IN THE DAY WITH A PROGRESSION TOWARD A WIND-ONLY
(MARGINAL HAIL) THREAT BY AFTERNOON AS UPDRAFTS WILL CONTEND WITH
INCREASINGLY WARM MID LEVELS, BUT WILL ALSO MAKE USE OF STEEPENING
LOW LEVEL LAPSE RATES AND INCREASING DRY AIR IN THE LOW/MID LEVELS.
THE CURRENT TEMPERATURE FORECAST OF MID TO UPPER 90S STRONGLY
REFLECTS THE RELATIVELY LOW PROBABILITY OF WIDESPREAD CONVECTION,
PARTICULARLY FURTHER NORTH, BUT ALSO UNDERCUTS ACTUAL HIGH
TEMPERATURE POTENTIAL GIVEN UNCERTAINTIES. IF NOTHING ELSE, IT IS
FAR FROM A GUARANTEE THAT UPSTREAM CONVECTIVE DEBRIS WILL NOT SPREAD
ACROSS THE AREA AT SOME POINT. SAW NO JUSTIFICATION TO MAKE ANY
ADJUSTMENTS TO THE INHERITED HEADLINES OR THE TEMPERATURE FORECAST
WITH THE HEADLINED AREA. DID, HOWEVER, GIVE AREAS ALONG/NORTH OF
I-69 A HEALTHY BOOST TOWARD THE MID 90S. HEAT ADVISORY CRITERIA MAY
BE SOMETHING TO CONSIDER FOR MOST OR ALL OF THE CWA AS DEWPOINTS
RISE TOWARD THE 70 DEGREE MARK.
THURSDAY APPEARS TO OFFER LITTLE CHANGE IN THAT THERE WILL BE A
STOUT MID LEVEL CAP IN PLACE AND LITTLE IN THE WAY OF MOISTURE, BUT
POORLY DEFINED SHORTWAVE FORCING MAY ONCE AGAIN TRACK ACROSS THE
AREA...THIS TIME CLOSER PEAK HEATING. ONCE AGAIN, HIGH TEMPERATURES
WILL EASILY HAVE MID 90S POTENTIAL THAT IS CLOUDED BY UNCERTAINTY
SURROUNDING CONVECTIVE EVOLUTION. TEMPERATURES WILL POTENTIALLY MAKE
A RUN AT 100F FOR FRIDAY AS THE UPPER RIDGE AXIS SHIFTS OVERHEAD AND
H5 HEIGHTS BUILD SOLIDLY INTO 591-593DM RANGE. CONVECTIVE DEBRIS
ORIGINATING IN THE UPPER PLAINS WILL ONCE AGAIN BE SOMETHING TO
CONTEND WITH, AND WILL WARRANT A SLIGHTLY MORE CONSERVATIVE APPROACH
IN THE OFFICIAL FORECAST (MID/UPPER 90S), BUT CONFIDENCE IS
REASONABLY HIGH THAT YET ANOTHER HOT DAY WILL BE IN STORE FOR THE
AREA. THE EXCESSIVE HEAT WATCH THEREFORE REMAINS IN EFFECT FOR THE
BALANCE OF THE WED-FRI PERIOD.
THE ARRIVAL OF A COLD FRONT EARLY IN THE WEEKEND WILL THEN SIGNAL
THE EARLY STAGES OF A LOCAL CHANGE IN THE PATTERN. A RETURN TO
NORTHWESTERLY FLOW ALOFT CAN BE EXPECTED AS THE LARGE UPPER LOW OVER
HUDSON BAY BECOMES REESTABLISHED FOR A TIME. THIS WILL ALLOW
TEMPERATURE TO SETTLE TO AROUND NORMAL FROM SATURDAY ONWARD.
&&
.MARINE...
WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES...REINFORCED BY
WAA IN THE LOW AND MID LEVELS...WILL CONTINUE TO PROMOTE LIGHT WINDS
AND LOW WAVES THROUGH THE WEEK. A LOW CHANCE OF THUNDERSTORMS WILL
CONTINUE THROUGH TONIGHT AND INTO WEDNESDAY BEFORE HIGH PRESSURE
BUILDS INTO THE REGION FOR THE END OF THE WEEK.
&&
.AVIATION...ISSUED 148 PM EDT TUE JUL 3 2012
//DISCUSSION...
LOOK FOR MAINLY VFR CONDITIONS THROUGH THE TAF CYCLE WITH A CHANCE
FOR MVFR CONDITIONS THIS AFTERNOON AS WAVES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MAKE THEIR WAY THROUGH SE MI. THE
UPPER LEVEL WAVE AIDING IN THE PRECIP DEVELOPMENT TODAY WILL EXIT
THE AREA THIS EVENING WHICH SHOULD REDUCE PRECIP CHANCES OVERNIGHT.
WINDS WILL BE TURNING SOUTHWESTERLY IN THE NEXT COUPLE HOURS BEHIND
A WARM FRONT THAT LIFTED THROUGH THE AREA. WE WILL REMAIN IN THE
WARM SECTOR THROUGH TOMORROW WITH A COLD FRONT LOCATED ACROSS
NORTHERN MI SO SW WINDS SHOULD PREVAIL THROUGH TOMORROW WITH LOW
CHANCES OF SHOWERS/THUNDERSTORMS THROUGH TOMORROW AFTERNOON. THERE
IS A CHANCE SOME AFTERNOON THUNDERSTORMS MAY BECOME SEVERE BUT MOST
STORMS SHOULD BE LIMITED IN STRENGTH PRODUCING GUSTS UP TO 40 KNOTS
AND HAIL UP TO A HALF INCH.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE WITH THUNDERSTORM TIMING BETWEEN 18Z AND 21Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 8 AM WEDNESDAY.
EXCESSIVE HEAT WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 8 AM WEDNESDAY TO MIDNIGHT SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DRK
LONG TERM....JVC
MARINE.......DRK
AVIATION.....DRK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 3, 2:48 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 248 PM EDT TUE JUL 3 2012 MIZ069-070-075-076-082-083-041900- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 248 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR SOUTHERN PORTIONS OF THE AREA TODAY AND TONIGHT. PLEASE SEE THE LATEST HEAT ADVISORY STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE THIS EVENING AND TONIGHT. MIZ047>049-053>055-060>063-068-041900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON- 248 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RISING TEMPERATURES WITHIN AN INCREASINGLY HUMID AIRMASS MAY WARRANT THE ISSUANCE OF ADDITIONAL HEAT ADVISORIES FOR PORTIONS OF THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE THIS EVENING AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-041900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 248 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 3, 4:25 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 W HADLEY 42.95N 83.46W
07/03/2012 E1.75 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 3, 4:31 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 3 SSW NOVI 42.44N 83.51W
07/03/2012 E0.50 INCH OAKLAND MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 3, 4:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 1 S NORTHVILLE 42.42N 83.49W
07/03/2012 E0.50 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 3, 4:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL SWARTZ CREEK 42.96N 83.83W
07/03/2012 E1.00 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 3, 4:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL LIVONIA 42.40N 83.37W
07/03/2012 E0.88 INCH WAYNE MI TRAINED SPOTTER
WIND GUST TO 50 MPH
0447 PM HAIL FLINT 43.02N 83.69W
07/03/2012 E0.50 INCH GENESEE MI TRAINED SPOTTER
TORRENTIAL DOWNPOUR
&&
DELLIOTTLocal storm report, Jul 3, 4:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
452 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 W GRAND BLANC 42.92N 83.68W
07/03/2012 E0.75 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:02 AM EDT | Heat Advisory | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 24 hr |
| Jul 3, 5:11 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 64 min |
| Jul 3, 5:38 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 67 min |
| Jul 3, 5:42 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 49 min |
| Jul 3, 6:10 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 34 min |
| Jul 3, 7:16 AM EDT | Special Marine Warning | DTX | 44 min | |
| Jul 3, 10:02 AM EDT | Special Marine Warning | DTX | 41 min | |
| Jul 3, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland, Washtenaw, Wayne | 59 min |
| Jul 3, 4:07 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Oakland | 38 min |
| Jul 3, 4:14 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 37 min |
| Jul 3, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 40 min |
| Jul 3, 4:41 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 49 min |
| Jul 3, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland | 76 min |
| Jul 3, 4:49 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 26 min |
| Jul 3, 5:13 PM EDT | Special Marine Warning | DTX | 77 min | |
| Jul 3, 5:14 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 36 min |
| Jul 3, 5:34 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 56 min |
| Jul 3, 5:50 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 55 min |
| Jul 3, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 26 min |
| Jul 3, 6:02 PM EDT | Flash Flood Warning | DTX | Macomb, Oakland | 2 hr |
| Jul 3, 6:17 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 43 min |
| Jul 3, 6:23 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 9 min |
| Jul 3, 6:29 PM EDT | Special Marine Warning | DTX | 91 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.